Alert archive / Louisiana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 117, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 13, 2021, 4:28 PM CDT for Saint Tammany Parish, Washington Parish, Louisiana; Pearl River County, Mississippi. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2021, 4:28 PM CDT (21:28 UTC)
- Expired
- Jun 13, 2021, 5:00 PM CDT
- In force
- 32 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Saint Tammany Parish, LA, Washington Parish, LA, Pearl River County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 4:40 PM CDT | HAIL 1 | 6 Sse Bush, LA | 1 INCH HAIL REPORTED ALONG HWY 41 EAST OF TALISHEEK. RELAYED VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 12:22 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.5 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2482 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted.
731 WUUS54 KLIX 132128 SVRLIX LAC103-117-MSC109-132215- /O.NEW.KLIX.SV.W.0117.210613T2128Z-210613T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service New Orleans LA 428 PM CDT Sun Jun 13 2021 The National Weather Service in New Orleans has issued a * Severe Thunderstorm Warning for... North central St. Tammany Parish in southeastern Louisiana... Southeastern Washington Parish in southeastern Louisiana... Southwestern Pearl River County in southern Mississippi... * Until 515 PM CDT. * At 428 PM CDT, a severe thunderstorm was located near Sun, or near Bogalusa, moving south at 5 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Picayune, Sun and Bush. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3075 8993 3075 8975 3052 8970 3053 8997 TIME...MOT...LOC 2128Z 001DEG 6KT 3071 8985 HAIL...0.75IN WIND...60MPH $$ KLG
2 follow-up statements
210
WWUS54 KLIX 132152
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
452 PM CDT Sun Jun 13 2021
LAC117-132202-
/O.CAN.KLIX.SV.W.0117.000000T0000Z-210613T2215Z/
Washington LA-
452 PM CDT Sun Jun 13 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON PARISH
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southeastern Louisiana...and southern Mississippi.
LAT...LON 3066 8995 3066 8973 3052 8970 3053 8997
TIME...MOT...LOC 2152Z 001DEG 6KT 3067 8985
$$
LAC103-MSC109-132215-
/O.CON.KLIX.SV.W.0117.000000T0000Z-210613T2215Z/
St. Tammany LA-Pearl River MS-
452 PM CDT Sun Jun 13 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTH CENTRAL ST. TAMMANY PARISH IN SOUTHEASTERN LOUISIANA AND
SOUTHWESTERN PEARL RIVER COUNTIES...
At 452 PM CDT, a severe thunderstorm was located near Sun, or 7 miles
south of Bogalusa, moving south at 5 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Picayune, Sun and Bush.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3066 8995 3066 8973 3052 8970 3053 8997
TIME...MOT...LOC 2152Z 001DEG 6KT 3067 8985
HAIL...0.75IN
WIND...60MPH
$$
KLG658
WWUS54 KLIX 132200
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
500 PM CDT Sun Jun 13 2021
LAC103-MSC109-132210-
/O.CAN.KLIX.SV.W.0117.000000T0000Z-210613T2215Z/
St. Tammany LA-Pearl River MS-
500 PM CDT Sun Jun 13 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ST. TAMMANY
PARISH IN SOUTHEASTERN LOUISIANA AND SOUTHWESTERN PEARL RIVER
COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southeastern Louisiana...and southern Mississippi.
LAT...LON 3066 8995 3066 8973 3052 8970 3053 8997
TIME...MOT...LOC 2158Z 001DEG 6KT 3066 8985
$$
KLGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 4:17 PM CDT, 11 minutes earlier.
Area forecast discussion, Jun 13, 4:17 PM CDT, 11 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 417 PM CDT Sun Jun 13 2021 .SYNOPSIS... Upper ridge centered over the Rockies, with troughing from South Carolina to the Texas coast. 18z LIX special sounding showed a very unstable airmass with a CAPE of 5000 J/kg and lifted index of around -11. A DCAPE of over 1500 certainly indicates the potential of for microbursts in this very unstable airmass. Scattered convection developed around midday with an emphasis on the Mississippi coast. Not really expecting to make significant changes to Severe Thunderstorm Watch 265 with zone issuance. Watch continues through 00z (7 PM CDT). Away from convection, temperatures have jumped into the lower and middle 90s across many areas with dew points in the mid 70s. Heat index values have generally gotten to around 105, but wouldn't rule out a few spots near or above our advisory criteria of 108. && .SHORT TERM (through Wednesday afternoon)... Convection allowing models indicate that convection may hold on as long as 03z-04z with decent areal coverage with the emphasis eventually concentrating south of Lake Pontchartrain. Troughing shifts a bit southward on Monday, and convective development may be somewhat more dependent on microscale factors. Forecast soundings (12z NAM) look to be just as unstable tomorrow, and wouldn't be totally surprised to see a few strong to severe storms tomorrow afternoon. Expect heat index values to be in the same range as today, just short of advisory in most areas. For Tuesday afternoon, moisture levels drop off some, which should lead to less areal coverage of convection than today and tomorrow. Ridging attempts to build into the area on Wednesday, dropping areal coverage of any afternoon convection down to about 20 percent or so. Will trend a degree or two above NBM values on both highs and lows for much of the area based on trends of the last 48 hours or so. 35 && .LONG TERM (Wednesday night and beyond)... Ridging likely to keep the area mostly dry on Thursday. Beyond Thursday, forecast confidence becomes lower as activity in the Bay of Campeche starts moving northward. Rain chances will increase again beginning on Friday, but moreso Saturday and Sunday. Considering model timing, strength and location differences, will keep the blended solution for now until solutions become better defined. Would note that WPC/NHC medium range solutions are carrying a low pressure center at 28N/92W next Sunday, which is near the western edge of our coastal waters. At some point, heavy rain is likely to become an issue, whether it occurs Sunday, or beyond that, is the question. Regarding temperatures, Thursday is likely to be rather warm and will trend toward the warmer end of guidance. Agree with the guidance that better rain chances, higher moisture, more clouds, will bring lower high temperatures and smaller diurnal temperature ranges, and did not depart from blends for Saturday/Sunday. 35 && .AVIATION... VFR conditions expected at most terminals through the period outside of TSRA. Convection already impacting KGPT and KASD, and unable to preclude impacts at other terminals the remainder of this afternoon, so will carry VCTS and address direct impacts with amendments as necessary. Could see some MVFR visibilities in BR/HZ around sunrise, particularly at KMCB, which should mix out by 15z Monday. Looks like potentially another round of convection Monday afternoon and will carry VCTS beyond 18z at KMSY and will be adding to most other terminals with the 00z package. 35 && .MARINE... The surface pressure field will be breaking down through the first half of the week. This will cause winds and seas to relax and lead to winds less than 10 knots and seas less than 2 feet. The remainder of the forecast period will be determined by the strength and track of a potential low pressure in the Bay of Campeche. Winds will likely begin to pick up in the outer waters Thursday night or Friday, but short of advisory criteria through the end of the marine forecast period. 35 && .PRELIMINARY POINT TEMPS/POPS... MCB 74 93 74 95 / 30 40 20 20 BTR 76 94 76 94 / 30 60 20 40 ASD 75 94 76 94 / 50 50 30 30 MSY 79 93 80 94 / 40 50 30 40 GPT 76 92 77 92 / 50 40 30 30 PQL 73 93 75 93 / 30 30 30 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
In the hours before
Special weather statement, Jun 13, 1:57 PM CDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service New Orleans LA
157 PM CDT Sun Jun 13 2021
MSZ082-132000-
Jackson-
157 PM CDT Sun Jun 13 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JACKSON COUNTY...
At 156 PM CDT, a strong thunderstorm was located over Moss Point,
moving west at 15 mph.
Several surface boundary interactions may lead to new storm
development between 2:00 and 2:30PM, be aware of sudden change of
conditions in this region.
In any one storm that develops, winds in excess of 40 to 50 mph and
pea size hail are possible.
Locations impacted include...
Ocean Springs, Moss Point, Escatawpa, Gautier, Helena, Big Point,
Vancleave, Gulf Park Estates, Hickory Hills and Wade.
This includes Interstate 10 in Mississippi between mile markers 58
and 76.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3036 8845 3033 8845 3032 8850 3034 8851
3035 8857 3037 8859 3036 8867 3034 8870
3036 8877 3037 8877 3048 8870 3063 8868
3063 8841 3035 8840
TIME...MOT...LOC 1856Z 070DEG 12KT 3041 8853
KLGSpecial weather statement, Jun 13, 2:40 PM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service New Orleans LA
240 PM CDT Sun Jun 13 2021
MSZ080-081-132045-
Harrison-Hancock-
240 PM CDT Sun Jun 13 2021
...A STRONG THUNDERSTORM WILL AFFECT WESTERN HARRISON AND
NORTHEASTERN HANCOCK COUNTIES...
At 240 PM CDT, a strong thunderstorm was located near Diamondhead,
moving west at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Long Beach, Diamondhead and Kiln.
This includes Interstate 10 in Mississippi between mile markers 16
and 29.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3037 8916 3037 8931 3038 8932 3037 8935
3037 8955 3062 8954 3062 8925 3051 8917
TIME...MOT...LOC 1940Z 089DEG 11KT 3047 8934
KLGSpecial weather statement, Jun 13, 2:48 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service New Orleans LA
248 PM CDT Sun Jun 13 2021
MSZ080-081-132045-
Harrison-Hancock-
248 PM CDT Sun Jun 13 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HARRISON AND
SOUTHEASTERN HANCOCK COUNTIES...
At 247 PM CDT, a strong thunderstorm was located near Bay St. Louis,
moving west at 5 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Long Beach, Bay St. Louis, Waveland, Diamondhead and Shoreline Park.
This includes Interstate 10 in Mississippi between mile markers 7 and
15.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
If you are on or near Bay Saint Louis, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
LAT...LON 3030 8927 3032 8930 3031 8933 3025 8942
3019 8945 3019 8949 3037 8955 3037 8935
3034 8938 3034 8934 3033 8930 3035 8928
3037 8931 3037 8916 3034 8916
TIME...MOT...LOC 1947Z 080DEG 6KT 3035 8928
KLGSpecial weather statement, Jun 13, 2:52 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service New Orleans LA
252 PM CDT Sun Jun 13 2021
LAZ075-132015-
Northwest St. Tammany-
252 PM CDT Sun Jun 13 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ST. TAMMANY PARISH...
At 251 PM CDT, a strong thunderstorm was located 8 miles northwest of
Pearl River, or 9 miles southwest of Picayune, moving south at 15
mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Slidell, Pearl River and Slidell Airport.
This includes the following Interstates...
Interstate 12 near mile marker 74.
Interstate 59 in Louisiana between mile markers 4 and 6.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3052 8977 3050 8975 3050 8974 3035 8972
3035 8993 3054 8988 3054 8978
TIME...MOT...LOC 1951Z 000DEG 13KT 3047 8982
KLGSpecial weather statement, Jun 13, 3:30 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service New Orleans LA
330 PM CDT Sun Jun 13 2021
LAZ075-076-MSZ077-080-132130-
Southeast St. Tammany-Northwest St. Tammany-Hancock-Pearl River-
330 PM CDT Sun Jun 13 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ST.
TAMMANY PARISH...SOUTHWESTERN HANCOCK AND SOUTH CENTRAL PEARL RIVER
COUNTIES...
At 330 PM CDT, strong thunderstorms were clustered near Pearlington,
or 11 miles west of Waveland, moving west at 25 mph.
Expect rapid new storm development anywhere in the vicinity due to
outflow boundary interactions which may lead to quick changing
conditions.
In any one developing thunderstorm, winds in excess of 40 mph and
pea size hail are possible.
Locations impacted include...
Slidell, Picayune, Pearl River, Pearlington, Stennis Space Center,
Shoreline Park, Lacombe and Slidell Airport.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 261 and 273.
Interstate 10 in Mississippi between mile markers 1 and 9.
Interstate 12 between mile markers 77 and 84.
Interstate 59 in Louisiana between mile markers 1 and 11.
Interstate 59 in Mississippi between mile markers 1 and 5.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3052 8951 3037 8951 3030 8942 3023 8942
3019 8945 3018 8957 3015 8958 3016 8962
3017 8958 3018 8959 3016 8966 3018 8969
3018 8975 3026 8989 3053 8989
TIME...MOT...LOC 2030Z 085DEG 20KT 3030 8958
KLGSpecial weather statement, Jun 13, 4:23 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service New Orleans LA
423 PM CDT Sun Jun 13 2021
LAZ039-075-MSZ077-080-132230-
Washington-Northwest St. Tammany-Hancock-Pearl River-
423 PM CDT Sun Jun 13 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ST.
TAMMANY AND EASTERN WASHINGTON PARISHES...WEST CENTRAL HANCOCK AND
WESTERN PEARL RIVER COUNTIES...
At 423 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Crossroads to near Picayune.
Movement was south at 10 mph.
Expect rapid new storm development anywhere in the vicinity due to
outflow boundary interactions which may lead to quick changing
conditions.
In any one developing thunderstorm, winds in excess of 40 mph and
pea size hail are possible.
Locations impacted include...
Bogalusa, Picayune, Varnado, Sun, Bush, Crossroads, Mcneil and Angie.
This includes the following Interstates...
Interstate 59 in Louisiana between mile markers 9 and 11.
Interstate 59 in Mississippi between mile markers 1 and 14.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3100 8964 3041 8956 3043 8987 3058 8999
3100 9001
TIME...MOT...LOC 2123Z 338DEG 8KT 3082 8977 3050 8975
KLGThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 12:12 AM CDT | Special Marine Warning | LIX | 48 min | |
| Jun 13, 12:58 AM CDT | Special Marine Warning | LIX | 62 min | |
| Jun 13, 1:43 AM CDT | Special Marine Warning | LIX | 62 min | |
| Jun 13, 9:38 AM CDT | Special Marine Warning | LIX | 52 min | |
| Jun 13, 11:34 AM CDT | Special Marine Warning | LIX | 56 min | |
| Jun 13, 1:04 PM CDT | Special Weather Statement | LIX | Jefferson | 41 min |
| Jun 13, 1:10 PM CDT | Special Marine Warning | LIX | 65 min | |
| Jun 13, 2:05 PM CDT | Special Marine Warning | LIX | 55 min | |
| Jun 13, 2:45 PM CDT | Special Marine Warning | LIX | 45 min | |
| Jun 13, 2:52 PM CDT | Special Weather Statement | LIX | Saint Tammany | 23 min |
| Jun 13, 3:11 PM CDT | Special Marine Warning | LIX | 64 min | |
| Jun 13, 4:03 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 42 min |
| Jun 13, 4:10 PM CDT | Special Marine Warning | LIX | 65 min | |
| Jun 13, 4:18 PM CDT | Special Marine Warning | LIX | 57 min | |
| Jun 13, 4:33 PM CDT | Special Weather Statement | LIX | Saint Bernard | 42 min |
| Jun 13, 4:44 PM CDT | Special Weather Statement | LIX | Saint Tammany | 46 min |
| Jun 13, 4:55 PM CDT | Special Weather Statement | LIX | Jefferson | 35 min |
| Jun 13, 5:13 PM CDT | Special Marine Warning | LIX | 62 min | |
| Jun 13, 5:23 PM CDT | Special Weather Statement | LIX | Washington | 52 min |
| Jun 13, 5:25 PM CDT | Special Marine Warning | LIX | 35 min | |
| Jun 13, 5:28 PM CDT | Special Weather Statement | LIX | Plaquemines | 62 min |
| Jun 13, 5:47 PM CDT | Special Marine Warning | LIX | 58 min | |
| Jun 13, 5:53 PM CDT | Severe Thunderstorm Warning | LIX | Washington | 65 min |
| Jun 13, 5:59 PM CDT | Special Weather Statement | LIX | Tangipahoa | 31 min |
| Jun 13, 6:17 PM CDT | Special Weather Statement | LIX | Tangipahoa | 28 min |
| Jun 13, 6:19 PM CDT | Special Marine Warning | LIX | 56 min | |
| Jun 13, 6:35 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 54 min |
| Jun 13, 6:41 PM CDT | Special Weather Statement | LIX | Saint Helena, Tangipahoa | 64 min |
| Jun 13, 6:42 PM CDT | Special Weather Statement | LIX | Lafourche | 63 min |
| Jun 13, 6:48 PM CDT | Special Weather Statement | LIX | Tangipahoa | 27 min |
| Jun 13, 6:54 PM CDT | Special Weather Statement | LIX | Saint Charles | 51 min |
| Jun 13, 6:56 PM CDT | Special Marine Warning | LIX | 64 min | |
| Jun 13, 1:07 PM CDT | Special Weather Statement | LIX | Jackson | 38 min |
| Jun 13, 1:57 PM CDT | Special Weather Statement | LIX | Jackson | 63 min |
| Jun 13, 2:40 PM CDT | Special Weather Statement | LIX | Hancock | 65 min |
| Jun 13, 2:48 PM CDT | Special Weather Statement | LIX | Hancock | 57 min |
| Jun 13, 2:56 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison | 28 min |
| Jun 13, 3:30 PM CDT | Special Weather Statement | LIX | Hancock | 60 min |
| Jun 13, 4:23 PM CDT | Special Weather Statement | LIX | Pearl River | 67 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2021Severe Thunderstorm Warnings in Mississippi, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.